Bisoprolol Supplier Change: Ever since I have... - AF Association

AF Association
18,579 members22,555 posts

Bisoprolol Supplier Change

Alan_G
Alan_G
15 Replies

Ever since I have been taking this it has been supplied in packets from Accord Pharma. On picking up my latest batch, the packaging is new and it says Accord Healthcare. I've previously suffered no side effects from this. Is this change in supplier a possible cause for concern?

15 Replies
oldestnewest
Alan_G

Sorry, it was Almus Phrama originally. Now it's Accord. I'm just wondering if there is likely to be any change in the makeup of the tablets.

Reply
Finvola

It's possible that the 'other ingredients' list will vary from company to company whilst the concentration of Bisoprolol will remain the same. Check the ingredients lists and if in doubt both companies have contact details on the web. Some members report differences in various drug suppliers but I've not experienced problems either with Bisoprolol or Flecainide.

Reply
pip_pip

You'll probably be better off. Accord is generally the chosen brand for hospitals alongside the best being Cardicor. Both of which are my preference .

However you'll only know when trying .

I've found the difference in brand side effects quite mind bending. Literally .

Phil

Reply
Barry24
Barry24
in reply to pip_pip

Hi Phil,

I am very interested in your answer, can you enlarge in particular about the brand of bisoprolol and what side effects You suffered. I have noticed lately that l am getting very tired between 8-10pm, maybe a change of brand will help me. Am l allowed to request a certain brand from Boots (my chemist), Accord (hospitals) best brand Cardicor.

Regards

Barry

Reply
Barry24

Hi Alan,

My Bisoprolol/Flecainide continue to be from ALMUS Pharmaceuticals, no change here. Hope all is well.

Best Wishes

Barry

Reply
Alan_G
Alan_G
in reply to Barry24

Barry,

Boots reckon it should be no different but if I have any problems they said to tell them and they'd get the other ones for me again. They apparently change supplier due to things such as price.

regards,

Alan

Reply
Barry24

Thanks for the info Alan, l have ways been on this particular brand (from Boots as well). I will keep an eye on this the next time l get my perscription.

Kind Regards

Barry

Reply
Hidden
Hidden

Worth noting that I've had two brands of the same drug and they gave me very different side-effects. This was propafenone not bisoprolol, so not directly relevant but just making the point.

Koll

2 likes
Reply
Marion62

My GP always puts the suppliers name on my prescription for diltiazem.

One pharmacy insisted in giving me digoxin loose in a tiny bottle - and insisted they were never supplied in blister packs.

I had to go to anther pharmacy who said it was cheaper to give me them loose. The new pharmacy then supplied them in blister packs.

Hope you can get the bisoprolol brand sorted - maybe from another pharmacy if need be or ask your GP to state the brand on your prescription.

1 like
Reply
cassie46

I have had problems with bisoprolol - the offending brand was from Mylan. It was the ingredient Tartrazine (E102) which is a colouring additive. Banned in some countries causes Hyper symtoms. I am very sensitive caffine ect. Most people it would probably not effcect them. I always check the contents of my medication now, and cemist has noted not to give me that one.

2 likes
Reply
tony85

different brand names make no difference to the actual drug content. This is strictly controlled by law. For an example, take acetaminophen, It is sold under all sorts of brand names like panadol, tylenol. So changing brand should have no effect on you. only very, very rarely are people allergic to some of the other non- drug ingredients that manufactures use to make the drug, like the coating or capsule. so you should not be concerned.

1 like
Reply
Mazza23

I was given a different brand of bisop and my hr increased then went into AF had to have CV do nt know if it was the bisop or just coincidence but made chemist get my usual brand

1 like
Reply
Alan_G

I guess if one becomes unduly worried about the change of brand that in itself could help start AF.

3 likes
Reply
Hidden
Hidden

I've read that although ingredients are controlled, things like coatings are not so controlled (if at all, pass?), but also that neither is the manufacturing process. So you can have a drug with the same ingredient but that are not the same as each other. I've certainly had very serious side-effects (I became almost suicidal, and I never suffer even from depression) within days, tried it twice, same effect. But my original brand was fine for years, and still is.

Reply
Janco

I live in South Africa and my "brand" of Bisoprolol has changed a few times.

Currently my "brand" is Adco-Bisocor, made by Adcock Ingram Limited. It is a generic of the real thing if I understand correctly.

I did not pick up any changes with the "brands" changing, but maybe I must pay closer attention, because I do recall that there where times that I became very tired. However I cannot recall if it was during this brand change time.

myafibheart.com

Reply

You may also like...